Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 60, NWS Memphis, TN

February 29, 20125 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Feb 29, 2012, 12:49 PM CST for 5 counties in Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 29, 2012, 12:49 PM CST (18:49 UTC)
Expired
Feb 29, 2012, 1:15 PM CST
In force
26 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chester County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN, McNairy County, TN

The radar

The Memphis radar (KNQA), 161 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 29, 11:31 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 365 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
580 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
365 m²/s²
0-3 km storm-relative helicity
485 m²/s²
Significant tornado parameter
1.9
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WUUS54 KMEG 291849
SVRMEG
TNC023-039-071-077-109-291930-
/O.NEW.KMEG.SV.W.0060.120229T1849Z-120229T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1249 PM CST WED FEB 29 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DECATUR COUNTY IN TENNESSEE...
  EAST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTH CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 130 PM CST

* AT 1249 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS
  OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
  MILES NORTHWEST OF MORRIS CHAPEL TO 10 MILES WEST OF MORRIS        
  CHAPEL TO 16 MILES SOUTHWEST OF MORRIS CHAPEL...MOVING NORTHEAST   
  AT 70 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DECATURVILLE...MORRIS CHAPEL AND SARDIS.

 THIS WARNING ALSO INCLUDES AREAS NEAR PINE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3538 8799 3538 8801 3533 8801 3517 8866
      3540 8860 3566 8802 3560 8802 3553 8797
      3550 8797 3546 8803 3544 8804 3541 8796
TIME...MOT...LOC 1849Z 246DEG 60KT 3539 8844 3531 8847
          3523 8854

$$

BORGHOFF
2 follow-up statements
091 
WWUS54 KMEG 291904
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
104 PM CST WED FEB 29 2012

TNC023-077-109-291914-
/O.CAN.KMEG.SV.W.0060.000000T0000Z-120229T1930Z/
CHESTER TN-HENDERSON TN-MCNAIRY TN-
104 PM CST WED FEB 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCNAIRY...SOUTH
CENTRAL HENDERSON AND EAST CENTRAL CHESTER COUNTIES IS CANCELLED...

AT 104 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3538 8799 3538 8801 3533 8801 3526 8835
      3542 8828 3542 8824 3548 8825 3553 8823
      3566 8802 3560 8802 3553 8797 3550 8797
      3544 8804 3541 8796
TIME...MOT...LOC 1904Z 244DEG 72KT 3552 8809 3544 8814
          3536 8820

$$

TNC039-071-291930-
/O.CON.KMEG.SV.W.0060.000000T0000Z-120229T1930Z/
DECATUR TN-HARDIN TN-
104 PM CST WED FEB 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST
FOR NORTHERN HARDIN AND SOUTHERN DECATUR COUNTIES...

AT 104 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LICK SKILLET TO FIVE FORKS TO SIBLEY...OR ALONG A LINE
EXTENDING FROM 17 MILES SOUTHEAST OF LEXINGTON TO 13 MILES NORTH OF
SAVANNAH TO 8 MILES NORTH OF SAVANNAH...MOVING NORTHEAST AT 80 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DECATURVILLE...SALTILLO...FIVE FORKS...PERRYVILLE...MOUNT LEBANON...
GUMDALE...LARGO...LICK SKILLET...HANEY...RED WALNUT...MONTGOMERY...
DUNBAR...BATH SPRINGS AND THURMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3538 8799 3538 8801 3533 8801 3526 8835
      3542 8828 3542 8824 3548 8825 3553 8823
      3566 8802 3560 8802 3553 8797 3550 8797
      3544 8804 3541 8796
TIME...MOT...LOC 1904Z 244DEG 72KT 3552 8809 3544 8814
          3536 8820

$$

BORGHOFF
116 
WWUS54 KMEG 291915
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
115 PM CST WED FEB 29 2012

TNC039-071-291925-
/O.CAN.KMEG.SV.W.0060.000000T0000Z-120229T1930Z/
DECATUR TN-HARDIN TN-
115 PM CST WED FEB 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARDIN AND SOUTHERN
DECATUR COUNTIES IS CANCELLED...

AT 115 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT 
OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3538 8799 3538 8801 3533 8801 3526 8835
      3542 8828 3542 8824 3548 8825 3553 8823
      3566 8802 3560 8802 3553 8797 3550 8797
      3544 8804 3541 8796
TIME...MOT...LOC 1915Z 244DEG 72KT 3558 8783 3551 8788
          3543 8794

$$

BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 12:05 PM CST, 44 minutes earlier.

Area forecast discussion, Feb 29, 12:05 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1205 PM CST WED FEB 29 2012

.UPDATE...
16Z SURFACE ANALYSIS PLACES A SURFACE LOW ACROSS SOUTHERN
MINNESOTA WITH A TRAILING COLD FRONT EXTENDING FROM THE LOW ACROSS
WESTERN KENTUCKY AND CENTRAL/NORTH CENTRAL ARKANSAS. TEMPERATURES
AS OF 10 AM CST ARE IN THE UPPER 60S TO LOWER 70S AT MOST
LOCATIONS. SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON INTO THIS
EVENING IS THE PREDOMINANT CONCERN IN THIS UPDATED DISCUSSION.

LATEST KNQA/REGIONAL WSR-88D RADAR TRENDS SHOW SCATTERED RAIN
SHOWERS AND A FEW THUNDERSTORMS ACROSS THE MID SOUTH THIS
MORNING...ESPECIALLY ACROSS NORTHWEST TENNESSEE NEAR THE TENNESSEE
RIVER. THIS ACTIVITY HAS REMAINED BELOW SEVERE LIMITS FOR THE PAST
FEW HOURS...AND CONSEQUENTLY HAVE TRIMMED BACK THE TORNADO WATCH.

WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS SHOW ANOTHER MID
LEVEL SHORTWAVE ACROSS CENTRAL KANSAS AND THE OKLAHOMA/TEXAS
PANHANDLE. AS THIS SHORTWAVE TROUGH BEGINS TO ROTATE THROUGH THE
MIDDLE/LOWER MISSISSIPPI VALLEYS BY MID TO LATE
AFTERNOON...ANTICIPATE THAT SHOWERS AND THUNDERSTORMS WILL BEGIN
TO INCREASE AGAIN ACROSS THE MID SOUTH.

STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES BETWEEN 7 TO 7.5
C/KM...MOST UNSTABLE CAPE VALUES BETWEEN 900 TO 1500 J/KG...LIS
BETWEEN -4 TO -5...SOMEWHAT SUFFICIENT UPPER LEVEL
DIVERGENCE/UPPER LEVEL WINDS...AND 0-6 KM BULK SHEAR VALUES
BETWEEN 65 TO 75 KTS SUPPORT THE POTENTIAL FOR SEVERE
THUNDERSTORMS THIS AFTERNOON ACROSS WEST TENNESSEE AND NORTH
MISSISSIPPI THIS AFTERNOON TOWARDS EARLY EVENING. THINK THE
PREDOMINANT SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS WITH ANY THUNDERSTORMS THAT REACH SEVERE LIMITS.

UPDATED GRIDS ALREADY PUBLISHED.

CJC

&&

.PREV DISCUSSION... /ISSUED 1135 AM CST WED FEB 29 2012/

PREV DISCUSSION... /ISSUED 316 AM CST WED FEB 29 2012/

DISCUSSION...

AS OF 3 AM...TEMPERATURES RANGED FROM THE MID 60S IN THE TENNESSEE
RIVER VALLEY TO THE LOW 70S IN THE MEMPHIS METRO AREA. DEWPOINTS
WERE IN THE LOW TO MID 60S ACROSS THE MAJORITY OF THE MIDSOUTH. A
STRONG LOW LEVEL JET HAS DEVELOPED...AND SOME OF THE WINDS ARE
MIXING TO THE SURFACE. THESE WINDS ARE STRONGER THAN MODEL
GUIDANCE BY 5 TO 10 MPH. THE MAIN FOCUS OF THIS DISCUSSION WILL BE
THE SHORT TERM SEVERE WEATHER THREAT AND THE SEVERE THREAT FOR
FRIDAY AS WELL.

SHORT TERM...

A BROKEN LINE OF SEVERE THUNDERSTORMS DEVELOPED THIS EVENING AND
CONTINUES TO RACE ACROSS NORTHERN ARKANSAS AND SOUTHERN MISSOURI.
NUMEROUS REPORTS OF SEVERE WEATHER HAVE BEEN ASSOCIATED WITH THIS
LINE. THUNDERSTORMS HAVE BEEN HAVING TROUBLE DEVELOPING ON THE
SOUTH END OF THIS LINE. THE ATMOSPHERE STILL SEEMS TO BE CAPPED
ACROSS THE LOWER TWO THIRDS OF ARKANSAS AND ALL OF THE MIDSOUTH.

VERY WARM AND UNSTABLE CONDITIONS SHOULD CONTINUE ACROSS THE
MIDSOUTH THROUGH WEDNESDAY. THE NAM MODEL HAS BEEN INDICATING
THAT THE CAP WILL DIMINISH DURING THE LATE MORNING HOURS ACROSS
THE MIDSOUTH. THIS SHOULD ALLOW THUNDERSTORMS TO DEVELOP ALONG THE
FRONTAL BOUNDARY THAT WILL MOVE ACROSS THE AREA TODAY. SOME STORMS
WILL BE SEVERE...WITH DAMAGING WIND AND LARGE HAIL AS THE MAIN
THREATS. AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY IF
SMALL BOWS CAN DEVELOP LIKE HAVE BEEN OCCURRING THIS MORNING.
HOWEVER...THE THREAT IS LOW SINCE MOST OF THE WINDS WILL BE
UNIDIRECTIONAL...ALL FROM THE SOUTHWEST...BY THE TIME THE STORMS
FIRE OVER THE MEMPHIS WARNING AREA.

THE COLD FRONT WILL SLOWLY PUSH THE STORMS OUT OF THE MIDSOUTH
THIS EVENING. WEST OR NORTHWEST WINDS WILL DIE DOWN TONIGHT AS A
SMALL HIGH PRESSURE SWINGS ACROSS THE REGION.

BY THURSDAY AFTERNOON...WINDS WILL START TO SWING AROUND FROM THE
SOUTHEAST. THIS WILL ALLOW FOR MOISTURE TO SLOWLY BEGIN CREEPING
UP AGAIN FROM THE SOUTH. BY THURSDAY NIGHT...A STRONG LOW PRESSURE
SYSTEM WILL BEGIN MOVING ACROSS THE SOUTHERN PLAINS AND INTO
SOUTHERN MISSOURI. THIS LOW WILL CAUSE THE WARM FRONT TO SURGE TO
THE NORTH. TEMPERATURES AND MOISTURE WILL INCREASE BEHIND THIS
FRONT. MODELS HAVE BEEN INDICATING A LOW LEVEL JET WILL FORM ACROSS
THE MIDSOUTH ON THURSDAY NIGHT. THE LOW PRESSURE AND LOW LEVEL
JET WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP OVERNIGHT.
ML CAPE VALUES OF 800-1500 J/KG...0-3 KM HELICITIES OF 200-400
M2/S2...AND MID LEVEL LAPSE RATES OF 6-6.5 C/KM INDICATE THAT SOME
STRONG TO SEVERE STORMS WILL BE POSSIBLE EARLY FRIDAY MORNING.

DURING THE DAY ON FRIDAY...THE CLUSTER OF STORMS THAT IS FORECAST
WILL CONTINUE MOVING TO THE NORTHEAST. IT APPEARS AS THOUGH THERE
WILL BE A LITTLE CLEARING OF THE CLOUDS FRIDAY MORNING BEHIND THE
CLUSTER THAT WOULD ALLOW FOR HIGHER AMOUNTS OF INSTABILITY TO
BUILD UP. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED
TO DEVELOP FRIDAY AFTERNOON ALONG A COLD FRONT THAT WILL MOVE
ACROSS THE MIDSOUTH. AT THIS TIME...THE MAIN THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS. THERE COULD BE A TORNADO THREAT WITH
INITIAL SUPERCELLS THAT DEVELOP...BUT THAT HIGHLY DEPENDS ON
SURFACE WINDS BECOMING MORE SOUTH OR SOUTHEAST THAN THE CURRENTLY
FORECAST SOUTHWEST. THE STORMS WILL THEN FORM INTO A SQUALL LINE
WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.

RRH

LONG TERM...

THE COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST OF THE FORECAST AREA
AS DEEP UPPER LEVEL TROUGHING SETS UP OVER THE EASTERN THIRD OF THE
NATION OVER THE WEEKEND. SHOWERS MAY LINGER INTO SATURDAY MORNING
ACROSS WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST
MISSISSIPPI BEFORE A DRIER AIRMASS FILTERS INTO THE ENTIRE MID SOUTH
BY AFTERNOON BRINGING AN END TO ALL PRECIPITATION. THE AIRMASS WILL
ALSO BE COOLER WITH TEMPERATURES DROPPING BACK TO NEAR SEASONAL
AVERAGES.

SURFACE HIGH PRESSURE WILL SHIFT EAST OF THE MID SOUTH BY THE END OF
NEXT WEEKEND WITH WARMER TEMPERATURES BUILDING BACK INTO THE MID
SOUTH BY NEXT WEEK. IN FACT...TEMPERATURES WILL AGAIN BE SEVERAL
DEGREES ABOVE NORMAL FROM NEXT MONDAY THROUGH AT LEAST NEXT
WEDNESDAY UNDER STRENGTHENING LOW LEVEL SOUTHERLY FLOW. UPPER LEVEL
RIDGING EARLY NEXT WEEK WILL ALSO KEEP DRY WEATHER IN PLACE FOR THE
EARLY PART OF NEXT WEEK.

ANOTHER UPPER LEVEL TROUGH OVER THE WESTERN STATES WILL MOVE
EASTWARD INTO THE PLAINS BY THE MIDDLE OF NEXT WEEK. THERE REMAINS
SOME DIFFERENCES IN TIMING WITH REGARD TO THE EASTWARD PROGRESSION
OF THIS SYSTEM...WITH THE GFS A FULL DAY FASTER THAN THE LATEST
ECMWF. CONSIDERING DEVELOPING SOUTHWEST FLOW ALOFT ALIGNING WITH THE
APPROACHING FRONT...PREFER THE SLOWER ECMWF SOLUTION WHICH HOLDS THE
FRONTAL PASSAGE UNTIL NEXT FRIDAY. INCREASING LOW LEVEL MOISTURE AND
ISENTROPIC LIFT AHEAD OF THIS SYSTEM WILL LEAD TO AT LEAST SLIGHT
CHANCES FOR RAIN SHOWERS RETURNING FOR NEXT WEDNESDAY.

JLH
&&
.AVIATION...

18Z TAF CYCLE

A BROKEN LINE OF THUNDERSTORMS IS EXPECTED TO FIRE SHORTLY ALONG
I-40 AND PUSH EAST/SOUTHEAST ACROSS THE MIDSOUTH THROUGH THE
AFTERNOON. UPDATED THE TIMING A BIT FOR THE TERMINALS...OTHERWISE
WILL LEAVE OUT PREVAILING TS GROUPS GIVEN THE PROGRESSIVE NATURE
OF THE CELLS AND CONTINUE THE TEMPOS.

THUNDERSTORMS SHOULD CLEAR ALL TERMINALS WITH CLEARING SKIES LATE
THIS AFTERNOON AND EVENING. WINDS WILL VEER NORTHERLY AND DIMINISH
THIS EVENING TO AROUND 5 KTS BEFORE VEERING FURTHER TO SOUTHEAST
THURSDAY AND INCREASE TO ABOUT 10 KTS.

BORGHOFF

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  77  49  74  63 /  80  10  10  50
MKL  76  42  72  59 /  90  10  10  50
JBR  76  44  69  56 /  80  10  10  50
TUP  77  52  75  62 /  90  60  20  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Feb 29, 11:48 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1148 AM CST WED FEB 29 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011530-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1148 AM CST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND EAST OF A
LINE FROM UNION CITY ARKANSAS TO TRUMANN ARKANSAS. A MODERATE RISK
FOR SEVERE THUNDERSTORMS EXISTS ACROSS PORTIONS OF NORTHEAST
MISSISSIPPI AND WEST TENNESSEE NEAR THE TENNESSEE RIVER. DAMAGING
WINDS AND LARGE HAIL WILL BE THE PREDOMINANT THREATS FOR ANY
THUNDERSTORMS THAT REACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE ON THURSDAY
NIGHT.

THERE IS A SLIGHT RISK FOR ADDITIONAL SEVERE THUNDERSTORMS FOR ALL
OF THE MIDSOUTH ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO EARLY THIS
EVENING. SPOTTER ACTIVATION MAY AGAIN BE NEEDED FOR THURSDAY NIGHT
THROUGH FRIDAY NIGHT.

In the hours before

Local storm report, Feb 29, 6:57 AM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
657 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     HAIL             RAVENDEN SPRINGS        36.31N 91.22W
02/29/2012  E1.00 INCH       RANDOLPH           AR   LAW ENFORCEMENT

0444 AM     HAIL             ATTICA                  36.35N 91.00W
02/29/2012  E1.00 INCH       RANDOLPH           AR   LAW ENFORCEMENT

0450 AM     HAIL             STOKES                  36.35N 90.93W
02/29/2012  E1.00 INCH       RANDOLPH           AR   LAW ENFORCEMENT

0500 AM     HAIL             2 W CORNING             36.41N 90.62W
02/29/2012  E1.75 INCH       CLAY               AR   TRAINED SPOTTER

            SPOTTER MENTIONED HAIL COULD HAVE BEEN BIGGER.

0620 AM     HAIL             SHANNON                 36.21N 90.96W
02/29/2012  M1.25 INCH       RANDOLPH           AR   TRAINED SPOTTER

0650 AM     HAIL             1 NNW STRAWBERRY        35.98N 91.33W
02/29/2012  M1.50 INCH       LAWRENCE           AR   TRAINED SPOTTER

&&

RRH
Local storm report, Feb 29, 7:02 AM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
702 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 AM     HAIL             GREENWAY                36.34N 90.22W
02/29/2012  E1.00 INCH       CLAY               AR   PUBLIC

&&

RRH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 12:34 AM CSTWind AdvisoryMEGCarroll, Chester, Crockett, Dyer, Fayette, Gibson and 11 more10 hr
Feb 29, 7:46 AM CSTSevere Thunderstorm WarningMEGLake, Obion30 min
Feb 29, 2:25 PM CSTSpecial Weather StatementMEGCarroll35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.